Cutaneous reactions, including acne, pruritus, urticaria, and nail dyschromia, have been associated with zidovudine use. Cutaneous leukocytoclastic vasculitis is characterized by distinctive patterns of dermal perivascular inflammation without visceral involvement. We treated two cases of cutaneous leukocytoclastic vasculitis associated with fever in patients with severe human immunodeficiency virus— related immunodeficiency in which symptoms resolved on withdrawal of zidovudine therapy and recurred after rechallenge with the drug. This unusual hypersensitivity reaction to zidovudine is probably related to the immune dysregulation and the propensity toward allergic phenomena found in human immunodeficiency virus infection.
(Arch Intern Med. 1992;152:850-851)
Torres RA, Lin RY, Lee M, Barr MR. Zidovudine-Induced Leukocytoclastic Vasculitis. Arch Intern Med. 1992;152(4):850–851. doi:10.1001/archinte.1992.00400160138027
Browse and subscribe to JAMA Network podcasts!
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: